Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 271, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 25, 2020, 7:14 PM CDT for Blaine County, Brown County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2020, 7:14 PM CDT (00:14 UTC)
- Expired
- Jul 25, 2020, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Brown County, NE
The radar
The North Platte radar (KLNX), 54 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:30 PM CDT | TSTM WND DMG | 9 E Purdum, NE | AUGER FLIPPED OVER. PICTURE SENT THROUGH SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2341 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
107 WUUS53 KLBF 260014 SVRLBF NEC009-017-260100- /O.NEW.KLBF.SV.W.0271.200726T0014Z-200726T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 714 PM CDT Sat Jul 25 2020 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Southern Brown County in north central Nebraska... Northeastern Blaine County in north central Nebraska... * Until 800 PM CDT. * At 714 PM CDT, a severe thunderstorm was located 8 miles southeast of Elsmere, or 14 miles northwest of Brewster, moving northeast at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Brewster, Raven, Koshopah, Jones Lake, Hawley Flats, Willow Lake State Wildlife Management Area, Long Lake State Wildlife Management Area and Johnsons Corner. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4191 10011 4231 10016 4242 9968 4196 9969 TIME...MOT...LOC 0014Z 241DEG 22KT 4211 10004 HAIL...0.75IN WIND...60MPH $$ Roberg
2 follow-up statements
898 WWUS53 KLBF 260033 SVSLBF Severe Weather Statement National Weather Service North Platte NE 733 PM CDT Sat Jul 25 2020 NEC009-017-260100- /O.CON.KLBF.SV.W.0271.000000T0000Z-200726T0100Z/ Brown NE-Blaine NE- 733 PM CDT Sat Jul 25 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHEASTERN BROWN AND NORTHEASTERN BLAINE COUNTIES... At 733 PM CDT, a severe thunderstorm was located 7 miles north of Brewster, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Brewster, Raven, Jones Lake and Johnsons Corner. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4192 10002 4234 10003 4242 9968 4196 9969 TIME...MOT...LOC 0033Z 269DEG 27KT 4204 9991 HAIL...<.75IN WIND...60MPH $$ Roberg
927
WWUS53 KLBF 260050
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
750 PM CDT Sat Jul 25 2020
NEC009-017-260100-
/O.EXP.KLBF.SV.W.0271.000000T0000Z-200726T0100Z/
Brown NE-Blaine NE-
750 PM CDT Sat Jul 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN AND
NORTHEASTERN BLAINE COUNTIES WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4192 10002 4234 10003 4242 9968 4196 9969
TIME...MOT...LOC 0050Z 241DEG 22KT 4209 9979
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:09 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 25, 6:09 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 609 PM CDT Sat Jul 25 2020 .SHORT TERM...(This evening through Sunday night) Issued at 254 PM CDT Sat Jul 25 2020 Southwesterly flow aloft prevails across Nebraska due to an upper level ridge positioned off to the east over the Midwest. A shortwave, currently located over the central Rockies, will move northeastward late this afternoon and lead to convective initiation over the Panhandle and southwest Nebraska. A few strong to severe storms will be possible, but the risk may be tempered somewhat by marginal deep layer shear on the order of 20-25kts. Ample instability will be in place along with steep low level lapse rates, so cannot rule out a few damaging wind gusts. Mid-level lapse rates look rather marginal this evening (~6.5-7 C/km) so the hail threat looks to remain isolated. The biggest threat looks to be locally heavy rainfall. Ample moisture remains in place across much of Nebraska, with persistent southerly flow. PWAT values should remain a couple of standard deviations above normal, and lead to efficient rainfall production in any convection. The low level jet will increase this evening, though current thinking is that it will focus east of the area. Localized flooding will be possible where any convection trains. This afternoon will be the warmest day for the remainder of the forecast period. The heat advisory continues until 9pm this evening generally for areas along and east of Highway 83. The advisory looks still on track, with heat index values around 100 expected in the advisory area. There should be a lull in precipitation overnight, with the exception of the far northeast CWA, before the approach of a cool front. The front should push through the area by Sunday mid-morning. The timing should temper the severe threat a good bit though a strong storm can't be ruled out along and south of I-80. Precip will linger behind the front through Sunday afternoon and evening before pushing out overnight. .LONG TERM...(Monday through Saturday) Issued at 254 PM CDT Sat Jul 25 2020 Beyond this weekend, an upper level ridge will amplify over the central CONUS and lead to a break in above average temperatures. In fact, most locations look to have daily highs in the mid to upper 80s for the remainder of the forecast period. Flow aloft will transition to more northwesterly with the building of the ridge, and should help to shunt the deeper moisture southward. Daily thunderstorm chances look to continue beyond Monday, though confidence in both placement and severe weather is low. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 609 PM CDT Sat Jul 25 2020 Scattered showers and thunderstorms this evening. KLBF more likely to be affected by any thunderstorms, mainly from 02Z to 06Z. Gusty winds, and heavy rainfall with briefly low visibility will be the primary concerns. Activity should diminish after 06Z with a clod front advancing through the area overnight. Still a chance for -TSRA Sunday, mainly across the south including KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT /8 PM MDT/ this evening for NEZ005>010-025>029-037-038-059-070-071. && SHORT TERM...Brown/Jurgensen LONG TERM...Brown/Jurgensen AVIATION...Roberg
Hazardous weather outlook, Jul 25, 2:58 PM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 258 PM CDT Sat Jul 25 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-262000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 258 PM CDT Sat Jul 25 2020 /158 PM MDT Sat Jul 25 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A heat advisory is in effect until 9 PM CDT for locations generally east of highway 83 from Valentine to Maywood. In these areas, heat indices will reach around 100 degrees. Thunderstorms will be possible this evening. Strong storms are possible across all of western and north central Nebraska. Hail up the size of quarters and gusty winds will be the main threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms are possible again Sunday and Sunday night, as well as Tuesday night through Friday. At this time, the threat for severe storms is marginal on Sunday and Sunday night. Severe threat is uncertain for later this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today and tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 25, 5:27 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service North Platte NE
527 PM CDT Sat Jul 25 2020
NEZ005-024-094-252330-
Hooker NE-Eastern Cherry NE-Western Cherry NE-
527 PM CDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY AND
NORTHEASTERN HOOKER COUNTIES UNTIL 630 PM CDT/530 PM MDT/...
At 527 PM CDT/427 PM MDT/, Doppler radar was tracking a strong
thunderstorm 9 miles north of Seneca, or 16 miles northeast of
Mullen, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brownlee, Elsmere, Giant Hill, Highway 83 crossing Goose Creek and
Highway 83 crossing the North Loup River.
This includes Highway 83 between mile markers 159 and 186.
LAT...LON 4216 10017 4209 10067 4209 10085 4208 10085
4224 10095 4252 10053
TIME...MOT...LOC 2227Z 236DEG 23KT 4218 10078
KulikSpecial weather statement, Jul 25, 5:56 PM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service North Platte NE 456 PM MDT Sat Jul 25 2020 NEZ022-023-260000- Grant NE-Garden NE- 456 PM MDT Sat Jul 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR... SOUTHWESTERN GRANT...NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 600 PM MDT... At 456 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 13 miles southeast of Crescent Lake National Wildlife Refuge to near Oshkosh. Movement was northeast at 20 mph. Nickel size hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Oshkosh, Adams Flats, Bluewater Battlefield State Historical Park and Rackett. LAT...LON 4169 10230 4182 10200 4140 10198 4134 10247 TIME...MOT...LOC 2256Z 241DEG 16KT 4161 10221 4140 10240 Kulik
Special weather statement, Jul 25, 6:14 PM CDT, 1 hour before
Special Weather Statement National Weather Service North Platte NE 614 PM CDT Sat Jul 25 2020 NEZ005-025-260000- Eastern Cherry NE-Thomas NE- 614 PM CDT Sat Jul 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY AND NORTHERN THOMAS COUNTIES UNTIL 700 PM CDT... At 614 PM CDT, Doppler radar was tracking a strong thunderstorm near Thedford, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Thedford, Natwick and Norway. This includes the following highways... Highway 2 between mile markers 200 and 221. Highway 83 between mile markers 143 and 158. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4188 10067 4204 10079 4219 10027 4194 10027 TIME...MOT...LOC 2314Z 252DEG 22KT 4199 10066 Roberg
Special weather statement, Jul 25, 6:44 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
644 PM CDT Sat Jul 25 2020
NEZ069-070-260030-
Chase NE-Hayes NE-
644 PM CDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHASE AND SOUTHERN
HAYES COUNTIES UNTIL 730 PM CDT/630 PM MDT/...
At 643 PM CDT/543 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles northwest of Palisade, or 11 miles southwest of
Hayes Center, moving north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hayes Center, Wauneta and Hamlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4036 10143 4065 10139 4056 10089 4035 10107
4035 10136
TIME...MOT...LOC 2343Z 191DEG 16KT 4042 10121
RobergSpecial weather statement, Jul 25, 6:58 PM CDT, 16 minutes before
Special Weather Statement National Weather Service North Platte NE 558 PM MDT Sat Jul 25 2020 NEZ022-035-260045- Arthur NE-Garden NE- 558 PM MDT Sat Jul 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR AND EAST CENTRAL GARDEN COUNTIES UNTIL 645 PM MDT... At 558 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Arthur, moving east at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arthur, Haythorn Lake, Jensen Lake, Bucktail Lake, Bourquim Hill, Lena, Sand Puddin Lake, Three Mile Lake, Velma, Bucktail and Calora. This includes the following highways... Highway 61 between mile markers 117 and 135. Highway 92 between mile markers 165 and 179. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4149 10200 4169 10213 4174 10141 4145 10141 TIME...MOT...LOC 2358Z 266DEG 25KT 4158 10187 Roberg
Local storm report, Jul 25, 7:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST PURDUM 42.07N 100.26W
07/25/2020 E60 MPH BLAINE NE PUBLIC
60 MPH WINDS, BLEW OVER A SHED, KNOCKED OUT POWER. PEA
SIZED HAIL.
&&
RLAMBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:06 PM CDT | Flash Flood Warning | LBF | Blaine, Brown, Cherry, Thomas | 2 hr |
| Jul 25, 7:19 PM CDT | Areal Flood Advisory | LBF | Hayes, Lincoln | 3 hr |
| Jul 25, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 49 min |
| Jul 25, 7:30 PM CDT | Special Weather Statement | LBF | Garden | 45 min |
| Jul 25, 7:40 PM CDT | Special Weather Statement | LBF | Chase | 50 min |
| Jul 25, 8:03 PM CDT | Special Weather Statement | LBF | Loup | 42 min |
| Jul 25, 8:19 PM CDT | Special Weather Statement | LBF | Lincoln | 41 min |
| Jul 25, 8:22 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Jul 25, 8:34 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 44 min |
| Jul 25, 8:51 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 39 min |
| Jul 25, 9:06 PM CDT | Special Weather Statement | LBF | Logan | 39 min |
| Jul 25, 9:12 PM CDT | Special Weather Statement | LBF | Loup | 48 min |
| Jul 25, 9:29 PM CDT | Flash Flood Warning | LBF | Keith | 3 hr |
| Jul 25, 9:36 PM CDT | Flash Flood Warning | LBF | Custer, Logan | 3 hr |
| Jul 25, 10:24 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.